Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Hazards of discontinuing Rabies vaccine (RABIPUR) course

Risk of Rabies exposure was v low.. even my doctor told this, but for my peace of mind he prescribed me 3 injections of Rabipur: 0th day, 3rd day and 21st day. I ve taken the 1st dose, but the side-effects r severe & not at all tolerable in my case and persisting even 2 days after 1st dose. I really dont want to take 2nd dose. Kindly advice whether once started, the rabies vaccine course can be discontinued? (I want not to go for 2nd injection.. its side effects are unbearable for me). Is there any hazard of pre-mature termination of Rabipur course in my case? Note: I know I made a mistake by starting the Rabies vaccine course, because the reason was not strong.. even the doctor told me he was prescribing it to me only for my peace of mind. MY ABOVE QUESTION IN OTHER WORDS IS: If I discontinue the Rabipur course that has already been started (that is, if I don t take 2nd injection), then: - will this cause any health problems now or in future? - if I get bitten by a rabid animal in future, and then I take Rabies vaccines , will those vaccines not be effective on my body because of previous mid-way discontinuation of Rabies vaccine course? NOTE: The rabies vaccine in my case is RABIPUR
Asked On : Thu, 21 Jul 2011
Answers:  1 Views:  1062
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Dear JJ,
First let me ask you what kind of reaction you got after the rabies vaccine. Usually rabies vaccine does not give any kind of reaction apart from pain or swelling of the injected area at times. In that case please take the injections from a trained nurse or physician in the prescribed manner i.e 0, 3, 7, 14, 28 days of the bite. If you are suffering from major side -effects (vertigo, blood disorders, eye disorders or severe gastro-intestinal disorders) then you will need to stop the vaccine. In either case taking a single tetanus toxoid shot is essential to prevent tetanus.
Take care
Answered: Thu, 21 Jul 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor